Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Seroxat, paroxetine?

(25 Posts)
Crawling Wed 03-Apr-13 08:41:58

Firstly did anyone have weight gain on this?

Secondly I have been told to come off seroxat cold turkey and could use some hand holding.

Crawling Wed 03-Apr-13 08:42:26

Also how long does withdrawal last?

kerstina Wed 03-Apr-13 11:09:57

No I did not have any weight gain more like the opposite as stopped sweet cravings but I did not want to lose weight.
Why have you got to go cold turkey. I came off it gradually you can do it that way if you get doctor to presrcibe the liquid.

Crawling Wed 03-Apr-13 11:12:51

Because I was taking it for a Bipolar depressive episode and now im going manic and its dangerous for me to continue taking it. So doc wants me straight off it.

kerstina Wed 03-Apr-13 12:05:34

Ah I see that makes sense . Presume you have not been taking it very long ? Am here for some support . Are you to take anything else ?

Crawling Wed 03-Apr-13 12:13:43

I have been on it a year now I take anti pychs which ive just had changed because of weight gain. I also take trazodone but doctor said I wont handle two withdrawals and side effects of new med.

So far I feel dizzy sick and it hurts to move my eyes kind of like painful pins and needles I am also jittery cant keep still. Thanks for the hand holding. Its hard to know what is withdrawal and what are new side effects.

kerstina Wed 03-Apr-13 12:43:05

When did you stop taking the seroxat ? Yes it would be hard to tell I suppose . Just have to keep reminding yourself symptoms will pass .are you on your own or have you got other people with you ?

Crawling Wed 03-Apr-13 12:53:53

Im alone with two dc I stopped three days ago it was 30 mg I was taking.

I will keep reminding myself why didnt stupid pych put me on something easier to get off. I guess that is unfair until a week ago I was in a bad depression I suppose he thought he would have time.

kerstina Wed 03-Apr-13 13:18:06

Totally understand your frustration . If you are finding it too difficult go back to go and demand liquid to stagger withdrawal. But you are possibly over worst so if you can try and soldier on . It's horrible feeling dizzy just try and take deep breaths till it passes . I used to stick my head by an open window !Also know the edginess very Well it's horrible but as you say hard to know what's side effect / withdrawal as both so similar !
Keep posting feel free to rant !

Juneywoony Wed 03-Apr-13 13:20:19

Hi Crawling.

I was on seroxat for a few years and had no weight gain.

Was so long ago that i cannot remember about withdrawal symptoms etc.. and was switched to another med.

Two weeks ago i had to abruptly stop (under psych's orders) taking sertraline, tramazodone and fluanxol and start taking Depokate so like you i don't know what's withdrawal and what is the new med's etc.... aswell as PMT, It's scary, hope all this doesn't last too long for you, sending you my hand to hold, xxxxx

Crawling Wed 03-Apr-13 13:43:27

Thanks both juney im so sorry you are going through this as well its hard. But we will get through it.

kerstina Thu 04-Apr-13 09:33:28

How are you today Crawling?

Crawling Thu 04-Apr-13 09:36:16

Still the same thanks. How long do you think withdrawal lasts?

Crawling Thu 04-Apr-13 09:49:32

Though I have a emergency appointment with a cover pychiatrist today so I can probably ask him.

kerstina Thu 04-Apr-13 10:13:09

Good luck with your appointment . I would be interested to know that too as I am not sure . Might take a few weeks to get completely out of your system but the worst withdrawal effects I would have thought would be first few days especially if you suddenly stop . I had niggley things like a nerve twitching by my eye . Drove me mad ! Think I felt a bit unwell like flu but did not realise till afterwards it was prob med withdrawal .

Crawling Thu 04-Apr-13 10:25:21

Oh the eye thing yes that drives me mad too even though the others are more painful its the one that bugs me the most.

Crawling Thu 04-Apr-13 16:42:18

He said by the end of the weekend withdrawal should be gone.

kerstina Thu 04-Apr-13 18:58:28

Oh thats great not much longer and symptoms should be easing a bit as the days go on. You can do it.
Did he say anything else? Have you been getting a strange feeling I cant really explain but comes on occasionally as if you are getting a wave of something like an irritability of the body?

kerstina Thu 04-Apr-13 18:59:42

As if your body is twitching on the inside almost ?!

Crawling Thu 04-Apr-13 19:14:41

Yes I have doc said to double my new anti pych which is going to double the side effects and he gave me a right telling off as aperently I was on one of the stronger anti pychs and this one is not as strong and he would have prefered to keep me on the stronger one.

kerstina Thu 04-Apr-13 19:20:08

Is Seroxat classed as the strong one? I am taking it again at the mo but only 5ml. I don't really want to take the full dose but i have been playing around with the dosage. I hate having a dry mouth especially at night. When i took it years ago it was a bit of a wonder drug for me but it is not really helping me much this time.

larahusky Thu 04-Apr-13 19:43:41

Message withdrawn at poster's request.

Crawling Thu 04-Apr-13 21:04:08

Thanks Lara

No the strong one is olanzapine a anti pych its not normally given to Bipolar but im scizoaffective which is a cross between Bipolar and scizophrenia. I have all Bipolar 1 symtoms but I also get scizophrenic episodes.

larahusky Thu 04-Apr-13 23:01:01

Message withdrawn at poster's request.

Crawling Fri 05-Apr-13 07:29:31

Whohoo the nausea is subsiding a bit. But its weird my new meds are very different to my old ones, im used to being knocked out by meds but these ones keep me up all night.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now